MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSDL45CTVT
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Tissue Breakdown (2681)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, during a kidney transplant, after usage of the reload on the renal artery and vein, the surgeon released the kidney from the donor; unfortunately, there was massive bleeding from the artery at the staple line.The surgeon noticed that during clamping the artery and after pressing the green button to start firing, the artery was still moving between the jaws of the cartilage and not compressed properly between the jaws.The procedure was converted into an open surgery to control the bleeding, and hand sewing was done with the application of a hemoclip.Also, the procedure was extended by not less than six hours.It was also noted that the surgeon noticed the part of the artery had staples and at the corner of the artery it did not have staples, and this was the side of bleeding, and the stapling was intact at the specimen side.The patient was secured after controlling the bleeding but pushed for icu for close monitoring.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20295242
Report Number1219930-2024-04462
Device Sequence Number7209301
Product Code GDW
UDI-Device Identifier10884521741843
UDI-Public10884521741843
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
K191070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberSIGSDL45CTVT
Device Catalogue NumberSIGSDL45CTVT
Device Lot NumberN2F0731UY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date09/24/2024
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale